A difficult day **TRIGGER WARNING** *... - Mental Health Sup...

Mental Health Support
24,663 members14,573 posts

A difficult day **TRIGGER WARNING** **self harm, overdose, suicidal thoughts**

guitarfreak357
guitarfreak357

since lowering my dose of meds from 20 to 10mg of citalopram (since new year) today I was a difficult difficult day.

i had a difficult customer on the phone, who was very rude and argumentative. towards the end of the call I was nearly crying, my manager was listening into the call when she heard things were getting heated. after the call she asked me what happened. she came over and i literally couldn't speak i was holding back a massive breakdown. i literally said a rude word in frustration and my manager said go take a break.

i ran to the staff toilets hoping no one would see the tears appearing from my eyes, and I was literally crying soo hard I was wretching over the toilet. thankfully knowone else was in the toilet. i couldn't breath and I started to get anxious. after 20 minutes i was able to wash my face and act like nothing had happened. but when I walked back in the office a few people asked if i was ok, my close colleague could see it in my eyes id been crying. i don't know why but i just didn't want people to see me in that way.

i started feeling 'low' again on Sunday at a family get together. Im just hoping i can keep things together cos I don't know how many more times ill be able to pull myself out. i could go back to therapy but really dont want to. if i get signed off work like before mum and dad just don't get it and will tell me to find somewhere else to live. i feel weak and havent washed since saturday. there were moments at work yestrday where i thought I'd be better off taking an overdose of my meds so i wouldn't have to suffer. Im just not sure how I can make life more bearable? maybe it's the meds maybe it was just a bad day. can anyone suggest how to ease the constant headache?

14 Replies
oldestnewest

I think this is about their problems but the service you provide is to allow them to express himself/herself - which is important but important is finding alternative solutions/answers and you have to distance yourself from their responses which may be anger. You have to control your emotions but if you can't it is OK as long as you don't explode - I think you did very well - you can conquer and will find better ways to react - to say things- practice what situation you would like and remember you are very important and can do anything you want/bend the situation to your will!

Take some time for urself...breathe n know this too shall pass.

We all cant have great days.. its life and it aint easy.

Maybe try to find coping mechanisms when ur feeling urself getting upset or negative...listen to a favorite upbeat song or etc..

U got this..

thank you hippolove! I was able to go home last night and cook dinner for my family which is something I usually leave for my mum but she's sick. here's to a better day! x

A problem shared is a problem halved. It’s better out than in 👊

May I ask you one question? How is your blood pressure and do you have a monitoring device at home you can check your blood pressure? Anxiety increases blood pressure. I stopped taking citalopram and went for Propanolol 40 mg that blocked completely my panic attacks and anxiety but requires constant blood pressure monitoring (once a day). This is NOT a medical advice as hypotension and Propanolol are INCOMPATIBLE

hi tara77 had my blood pressure check last year and all seemed fine never had any issues

Might worth it to consult a specialist and see if propanolol can be an option to block anxiety attacks, if MONITORED for hypotension. I had zero panic attacks since taking it. Never missed one morning tablet

I'm sorry you feel that way, if from UK please dial 911 or seek help immediately if feeling to harm yourself. Samaritans line 116123 if not feeling like going to A&E if you are at risk.

hello again tara77 thanks for the numbers. yes amaritans are amazing they have helped me soo much in the past!

You are in a safe place here so you can talk about your feelings. I'm sorry to hear you had this episode triggered by work. You must have been feeling upset and anxious, also not wanting others to be aware of your difficulty. It's understandable as nobody wants to work and be insulted by your clients. Do not feel guilty by your reaction and feelings as it's understandable. You are only human and it is common sense to desire to feel respected at your work place. It is not your fault what happened and your reaction is normal. Do not seek for approval for your reaction, IT IS OK to feel the way you did. Do you want to talk more about it and tell us more?

Also, lowering your dose from 20 to 10 micrograms seems to affect your anxiety levels. How was your mood before reducing the dose of citalopram?

Hi guitar freak

Sorry to hear that you experienced an episode recently, the rude caller was a trigger for you. It is understandable that, after reducing your meds that you hit a trigger that you couldn't cope with. I have a couple of questions.

Did you doctor approve the reduction in doseage of medication, if that is the case please talk to the doctor who may well reinstate the your original doseage.

Does your manager know of your mental illness? I live with depression and control my condition with a combination of anti depressants. It took some time to get the correct medication to stabilise my condition. I no longer work but was supported by colleagues with mental health issues to go public. My manager was not particularly empathetic but I did get support from HR.

Since I have stopped work, I tried to reduce my medication (my request) but after a few weeks I starting self harming again. My doctor supported both my request to reduce my meds then reinstate my original doseage.

Don't think that you have failed, you are not ready to reduce your meds, please talk to your doctor also, if you can, discuss your illness to your manager or a member of the HR team.

I wish you every success in your recovery z don't rush it just take your time.

Very best wishes to you.

honestly I cannot describe how I felt I was shaking and had tears running down my face. i had not felt that way in a long long time.

no worries, yes management are aware and so are the in house occupational health team, they have been really good to me. yes I spoke with my gp over the phone mid January about my medication things were going really well. he was happy for me to reduce. it's only been since then I've been having the occasional really bad day, but tend to be feeling low most days but able to get by and just about look after myself.

really appreciate you taking the time to read my post:)

You seem to cope well, which is pretty heroic considering the fact that you are working and trying to manage the anxiety. May I ask, without making you feel uncomfortable, did you try Counselling? It really helps to understand the anxiety and our reactions to it. Xx

You may also like...